Metric constructions of topological invariants

Ittay Weiss*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

58 Downloads (Pure)

Abstract

We present a general mechanism for obtaining topological invariants from metric constructs. In more detail, we describe a process which, under very mild conditions, produces topological invariants out of a construction on a metric space together with a choice of scale (a non-negative value at each point of the space). Through Flagg's metric formalism of topology the results are valid for all topological spaces, not just the metrizable ones. We phrase the result in much greater generality than required for the topological applications, using the language of fibrations. We show that ordinary topological connectedness arises metrically, and we obtain metrically defined theories of homology and of homotopy.

Original languageEnglish
Pages (from-to)85-104
Number of pages20
JournalTopology Proceedings
Volume49
Early online date18 Aug 2016
Publication statusPublished - 1 Jan 2017

Keywords

  • Connectedness
  • Discrete fundamental groupoid
  • Discrete homology
  • Discrete homotopy
  • Fundamental groupoid
  • Generalized fibration
  • Generalized metric space
  • Grothendieck fibration
  • Homology
  • Homotopy
  • Metric invariants
  • Metrizability
  • Multivalued fibration
  • Uniform connectedness
  • Uniform fundamental groupoid
  • Uniform homology
  • Uniform homotopy
  • Uniform invariants
  • Value quantale
  • pub_permission_granted

Fingerprint

Dive into the research topics of 'Metric constructions of topological invariants'. Together they form a unique fingerprint.

Cite this